MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT7 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT7 ASPIRATION CATHETER; QEW
Catalog Number CAT7DKIT
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a dialysis graft using an indigo system aspiration catheter 7 d (cat7 d) and an 8fr non-penumbra sheath.During the procedure, the physician advanced the cat7 d into the clot, torqued it through the graft, and completed two passes using the cat7 d.Next, the physician advanced the cat7 d with resistance to the target location and aspirated clot for the third pass.Subsequently, the cat7 d became clogged, and the physician removed it to flush.Upon flushing the cat7 d, saline was noticed to be leaking at the mid-shaft and the cat7 d was noticed to be bent at the mid-shaft.Therefore, the cat7 d was not used for the remainder of the procedure.The procedure was completed using a non-penumbra balloon catheter and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7d revealed that the catheter was kinked.This damage is likely the reported bend at the mid-shaft.If the cat7d is advanced against resistance during use, damage such as a kink may occur.Further evaluation revealed an additional kink and damage to the distal tip.This damage was incidental to the reported complaint and may have occurred during use.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT7 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14686376
Report Number3005168196-2022-00289
Device Sequence Number4711982
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public815948023970
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Catalogue NumberCAT7DKIT
Device Lot NumberH12416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005